Alert archive / Pennsylvania / Winter Storm Warnings in 2018

Winter Storm Warning 5, NWS State College, PA

March 1, 20185 counties in Pennsylvania

NWS State College, PA issued this winter storm warning at Mar 1, 2018, 3:48 PM EST for 5 counties in Pennsylvania. It took effect at Mar 1, 2018, 10:00 PM EST. It was in force for 17 hr. 22 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 1, 2018, 3:48 PM EST (20:48 UTC)
In effect from
Mar 1, 2018, 10:00 PM EST
Expired
Mar 2, 2018, 3:06 PM EST
In force
17 hr
Issued by
NWS State College, PA

Counties McKean County, PA, Potter County, PA, Sullivan County, PA, Tioga County, PA, Warren County, PA

The radar

The State College radar (KCCX), 89 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 2, 7:00 AM ESTSNOW 1Dushore, PA24-HOUR SNOWFALL.
Mar 2, 7:00 AM ESTSNOW 1.5Tioga, PA24-HOUR SNOWFALL.
Mar 2, 7:00 AM ESTSNOW 2.5Coudersport 7se, PA24-HOUR SNOWFALL.
Mar 2, 7:00 AM ESTSNOW 2.84 Sw Wellsboro, PA24-HOUR SNOWFALL.
Mar 2, 7:00 AM ESTSNOW 4Covington 2wsw, PA24-HOUR SNOWFALL.
Mar 2, 7:00 AM ESTSNOW 4.21 Sw Coudersport, PA24-HOUR SNOWFALL.
Mar 2, 7:00 AM ESTSNOW 4.52 Nne Roulette, PA24-HOUR SNOWFALL.
Mar 2, 7:00 AM ESTSNOW 5Warren, PA24-HOUR SNOWFALL.
Mar 2, 7:00 AM ESTSNOW 61 Nne Kane, PA24-HOUR SNOWFALL.
Mar 2, 7:00 AM ESTSNOW 9Chandlers Valley 1se, PA24-HOUR SNOWFALL.
Mar 2, 8:00 AM ESTSNOW 1.6Galeton, PA24-HOUR SNOWFALL.
Mar 2, 8:00 AM ESTSNOW 8.54 W Bradford, PA24-HOUR SNOWFALL.
Mar 2, 9:00 AM ESTSNOW 4Elkland, PA
Mar 2, 9:00 AM ESTSNOW 5.5Knoxville, PA
Mar 2, 9:00 AM ESTSNOW 7Bear Lake, PA
Mar 2, 9:00 AM ESTSNOW 7Genesee, PA
Mar 2, 9:00 AM ESTSNOW 7Sugar Grove, PA
Mar 2, 9:00 AM ESTSNOW 8Harrison Valley, PA
Mar 2, 9:00 AM ESTSNOW 8Shinglehouse, PA
Mar 2, 9:00 AM ESTSNOW 91 Wsw Bullis Mills, PA
Mar 2, 9:00 AM ESTSNOW 9Derrick City, PA
Mar 2, 9:00 AM ESTSNOW 113 Wnw North Fork, PA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2018-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2018-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
670 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

885 
WWUS41 KCTP 012048
WSWCTP

URGENT - WINTER WEATHER MESSAGE
National Weather Service State College PA
348 PM EST Thu Mar 1 2018


PAZ004>006-037-020900-
/O.UPG.KCTP.WS.A.0003.180302T0500Z-180303T0500Z/
/O.NEW.KCTP.WS.W.0005.180302T0300Z-180303T0500Z/
Warren-McKean-Potter-Tioga-
Including the cities of Warren, Bradford, Coudersport, Mansfield,
and Wellsboro
348 PM EST Thu Mar 1 2018

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO
MIDNIGHT EST FRIDAY NIGHT...

* WHAT...Heavy snow expected. Total snow accumulations of 5 to 10 
  inches are expected.

* WHERE...Warren, McKean, Potter and Tioga Counties.

* WHEN...Precipitation will transition to snow around midnight and
  continue into Friday evening. The heaviest snow is expected
  overnight through midday Friday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions,
  including during the morning commute on Friday. Very gusty 
  winds and wet, heavy snow may cause tree branches to fall, 
  resulting in scattered power outages. Significant reductions in 
  visibility are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation strongly encourages 
motorists to heed all travel restrictions and delay unnecessary 
travel. Visit www.511pa.com for the latest travel, roadway and 
traffic conditions.

&&

$$

PAZ042-020900-
/O.UPG.KCTP.WS.A.0003.180302T0500Z-180303T0500Z/
/O.NEW.KCTP.WS.W.0005.180302T0900Z-180303T0500Z/
Sullivan-
Including the city of Laporte
348 PM EST Thu Mar 1 2018

...WINTER STORM WARNING IN EFFECT FROM 4 AM FRIDAY TO MIDNIGHT
EST FRIDAY NIGHT...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to 8
  inches are expected, with heaviest amounts in the higher
  elevations.

* WHERE...Sullivan County.

* WHEN...Precipitation will transition to snow early Friday
  morning and continue into Friday evening. The heaviest snow is
  expected during the day on Friday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions,
  including during the morning and evening commutes on Friday.
  Very gusty winds and wet, heavy snow may cause tree branches to
  fall, resulting in scattered power outages. Significant 
  reductions in visibility are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation strongly encourages 
motorists to heed all travel restrictions and delay unnecessary 
travel. Visit www.511pa.com for the latest travel, roadway and 
traffic conditions.

&&

$$

PAZ010>012-017-018-024-033-041-020900-
/O.NEW.KCTP.WW.Y.0014.180302T0500Z-180303T0500Z/
Elk-Cameron-Northern Clinton-Clearfield-Northern Centre-Cambria-
Somerset-Northern Lycoming-
Including the cities of St. Marys, Ridgway, Emporium, Renovo, 
DuBois, Clearfield, Philipsburg, Johnstown, Somerset, 
and Trout Run
348 PM EST Thu Mar 1 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT EST FRIDAY NIGHT...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 inches,
  with localized amounts up to 6 inches across higher elevations,
  are expected.

* WHERE...Portions of central Pennsylvania.

* WHEN...Precipitation will transition to snow early Friday
  morning and continue into Friday evening. The heaviest snow is
  expected late tonight through midday Friday. 

* ADDITIONAL DETAILS...Plan on slippery road conditions, including
  during the morning commute on Friday. Strong winds and wet, 
  heavy snow may cause tree branches to fall, resulting in 
  scattered power outages. Be prepared for reduced visibilities at
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts Pennsylvania
roadways. Visit www.511pa.com for the latest travel, roadway and
traffic conditions.

&&

$$

PAZ053-058-020900-
/O.NEW.KCTP.WS.A.0004.180302T0900Z-180303T0500Z/
Columbia-Schuylkill-
Including the cities of Bloomsburg, Berwick, and Pottsville
348 PM EST Thu Mar 1 2018

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
EVENING...

* WHAT...Heavy snow possible. Total snow accumulations of more
  than 6 inches are possible, mainly in the higher elevations.

* WHERE...Higher elevations of Columbia and Schuylkill Counties.

* WHEN...Precipitation should transition to snow Friday morning
  and will continue through Friday evening.

* ADDITIONAL DETAILS...Plan on difficult travel conditions,
  including during the morning and evening commutes on Friday.
  Strong winds and wet, heavy snow may cause tree branches to
  fall, possibly resulting in scattered power outages. 
  Significant reductions in visibility are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

There is the potential for significant winter weather that may
impact travel. Continue to monitor forecasts and review winter
weather safety and preparedness information at
weather.gov/winter.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/ctp
4 follow-up statements
195 
WWUS41 KCTP 020512
WSWCTP

URGENT - WINTER WEATHER MESSAGE
National Weather Service State College PA
1212 AM EST Fri Mar 2 2018


PAZ004>006-037-021315-
/O.CON.KCTP.WS.W.0005.000000T0000Z-180303T0500Z/
Warren-McKean-Potter-Tioga-
Including the cities of Warren, Bradford, Coudersport, Mansfield,
and Wellsboro
1212 AM EST Fri Mar 2 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WHAT...Heavy snow. Additional snow accumulations of 6 to 10 
  inches are expected.

* WHERE...Warren, McKean, Potter and Tioga Counties.

* WHEN...Until midnight EST tonight.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. Tree 
  branches could fall. Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission strongly encourage motorists to heed all
travel restrictions and delay unnecessary travel. Visit
www.511pa.com for the latest travel, roadway and traffic
conditions.

&&

$$

PAZ042-021315-
/O.CON.KCTP.WS.W.0005.180302T0900Z-180303T0500Z/
Sullivan-
Including the city of Laporte
1212 AM EST Fri Mar 2 2018

...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM EARLY THIS
MORNING TO MIDNIGHT EST TONIGHT...

* WHAT...Heavy snow expected. Total snow accumulations of 5 to 8 
  inches are expected.

* WHERE...Sullivan County.

* WHEN...From 4 AM early this morning to midnight EST tonight.

* ADDITIONAL DETAILS...Plan on difficult travel conditions, 
  including during the morning commute. Damage to trees and 
  power lines is likely. Be prepared for significant reductions 
  in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission strongly encourage motorists to heed all
travel restrictions and delay unnecessary travel. Visit
www.511pa.com for the latest travel, roadway and traffic
conditions.

&&

$$

PAZ053-058-021315-
/O.UPG.KCTP.WS.A.0004.180302T0900Z-180303T0500Z/
/O.EXB.KCTP.WW.Y.0014.180302T0900Z-180303T0500Z/
Columbia-Schuylkill-
Including the cities of Bloomsburg, Berwick, and Pottsville
1212 AM EST Fri Mar 2 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM EARLY THIS MORNING
TO MIDNIGHT EST TONIGHT...

* WHAT...Snow expected. Total snow accumulations of 2 to 3 
  inches, with localized amounts up to 5 inches, are expected.

* WHERE...Columbia and Schuylkill Counties.

* WHEN...From 4 AM early this morning to midnight EST tonight.

* ADDITIONAL DETAILS...Plan on slippery road conditions, 
  including during the morning commute. Damage to trees and 
  power lines is likely. Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts Pennsylvania
roadways. Visit www.511pa.com for the latest travel, roadway and
traffic conditions.

&&

$$

PAZ010>012-017-018-024-033-041-021315-
/O.CON.KCTP.WW.Y.0014.000000T0000Z-180303T0500Z/
Elk-Cameron-Northern Clinton-Clearfield-Northern Centre-Cambria-
Somerset-Northern Lycoming-
Including the cities of St. Marys, Ridgway, Emporium, Renovo, 
DuBois, Clearfield, Philipsburg, Johnstown, Somerset, 
and Trout Run
1212 AM EST Fri Mar 2 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WHAT...Snow. Snow accumulations of 2 to 4 inches, with localized
  amounts up to 6 inches, are expected.

* WHERE...Portions of central Pennsylvania.

* WHEN...Until midnight EST tonight.

* ADDITIONAL DETAILS...Plan on slippery road conditions, 
  including during the morning commute. Damage to trees and 
  power lines is likely. Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts Pennsylvania
roadways. Visit www.511pa.com for the latest travel, roadway and
traffic conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/ctp
904 
WWUS41 KCTP 020911
WSWCTP

URGENT - WINTER WEATHER MESSAGE
National Weather Service State College PA
411 AM EST Fri Mar 2 2018



PAZ004>006-021715-
/O.EXT.KCTP.WS.W.0005.000000T0000Z-180302T2100Z/
Warren-McKean-Potter-
Including the cities of Warren, Bradford, and Coudersport
411 AM EST Fri Mar 2 2018

...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Heavy snow. Additional snow accumulations of 3 to 5
  inches are expected.

* WHERE...Warren, McKean and Potter Counties.

* WHEN...Until 4 PM EST this afternoon, with the heaviest snow
  before noon.

* ADDITIONAL DETAILS...Plan on difficult travel conditions, 
  including during the morning commute. Be prepared for 
  significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission strongly encourage motorists to heed all
travel restrictions and delay unnecessary travel. Visit
www.511pa.com for the latest travel, roadway and traffic
conditions.

&&

$$

PAZ037-042-021715-
/O.EXT.KCTP.WS.W.0005.000000T0000Z-180303T0100Z/
Tioga-Sullivan-
Including the cities of Mansfield, Wellsboro, and Laporte
411 AM EST Fri Mar 2 2018

...WINTER STORM WARNING NOW IN EFFECT UNTIL 8 PM EST THIS
EVENING...

* WHAT...Heavy snow. Additional snow accumulations of 3 to 6
  inches, with localized amounts up to 8 inches, are expected.

* WHERE...Tioga and Sullivan Counties.

* WHEN...Until 8 PM EST this evening, with the heaviest snow
  before 4 PM EST.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. Tree 
  branches could fall. Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission strongly encourage motorists to heed all
travel restrictions and delay unnecessary travel. Visit
www.511pa.com for the latest travel, roadway and traffic
conditions.

&&

$$

PAZ010>012-017-018-024-033-021715-
/O.EXT.KCTP.WW.Y.0014.000000T0000Z-180302T2100Z/
Elk-Cameron-Northern Clinton-Clearfield-Northern Centre-Cambria-
Somerset-
Including the cities of St. Marys, Ridgway, Emporium, Renovo, 
DuBois, Clearfield, Philipsburg, Johnstown, and Somerset
411 AM EST Fri Mar 2 2018

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Snow. Additional snow accumulations of 1 to 3 inches 
  are expected.

* WHERE...Portions of central Pennsylvania.

* WHEN...Until 4 PM EST this afternoon, with the heaviest snow
  before noon.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Damage 
  to trees and power lines is likely. Be prepared for reduced 
  visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts Pennsylvania
roadways. Visit www.511pa.com for the latest travel, roadway and
traffic conditions.

&&

$$

PAZ041-053-058-021715-
/O.EXT.KCTP.WW.Y.0014.000000T0000Z-180303T0100Z/
Northern Lycoming-Columbia-Schuylkill-
Including the cities of Trout Run, Bloomsburg, Berwick, 
and Pottsville
411 AM EST Fri Mar 2 2018

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 8 PM EST THIS
EVENING...

* WHAT...Snow. Additional snow accumulations of 1 to 3 inches, 
  with localized amounts up to 6 inches, are expected.

* WHERE...Northern Lycoming, Columbia and Schuylkill Counties.

* WHEN...Until 8 PM EST this evening, with the heaviest snow
  before 4 PM.

* ADDITIONAL DETAILS...Plan on slippery road conditions, 
  including during the morning commute. Damage to trees and 
  power lines is likely. Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts Pennsylvania
roadways. Visit www.511pa.com for the latest travel, roadway and
traffic conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/ctp
705 
WWUS41 KCTP 021702
WSWCTP

URGENT - WINTER WEATHER MESSAGE
National Weather Service State College PA
1202 PM EST Fri Mar 2 2018

PAZ004>006-022100-
/O.CON.KCTP.WS.W.0005.000000T0000Z-180302T2100Z/
Warren-McKean-Potter-
Including the cities of Warren, Bradford, and Coudersport
1202 PM EST Fri Mar 2 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Additional snow bands will linger into this afternoon.
  While the heaviest snow has ended...gusty winds will cause
  blowing and drifting of the snow.

* WHERE...Warren, McKean and Potter Counties.

* WHEN...Until 4 PM EST this afternoon.

* ADDITIONAL DETAILS...Plan on poor travel conditions in spots.
  Be prepared for significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission strongly encourage motorists to heed all
travel restrictions and delay unnecessary travel. Visit
www.511pa.com for the latest travel, roadway and traffic
conditions.

&&

$$

PAZ037-042-030100-
/O.CON.KCTP.WS.W.0005.000000T0000Z-180303T0100Z/
Tioga-Sullivan-
Including the cities of Mansfield, Wellsboro, and Laporte
1202 PM EST Fri Mar 2 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS
EVENING...

* WHAT...Heavy snow. Additional snow accumulations of 2 to 4 
  inches, with localized amounts up to 8 inches, are expected.

* WHERE...Tioga and Sullivan Counties.

* WHEN...Until 8 PM EST this evening, with the heaviest snow 
  before sunset.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. Tree 
  branches could fall. Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission strongly encourage motorists to heed all
travel restrictions and delay unnecessary travel. Visit
www.511pa.com for the latest travel, roadway and traffic
conditions.

&&

$$

PAZ010>012-017-018-024-033-022100-
/O.CON.KCTP.WW.Y.0014.000000T0000Z-180302T2100Z/
Elk-Cameron-Northern Clinton-Clearfield-Northern Centre-Cambria-
Somerset-
Including the cities of St. Marys, Ridgway, Emporium, Renovo, 
DuBois, Clearfield, Philipsburg, Johnstown, and Somerset
1202 PM EST Fri Mar 2 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Additional bands of snow. While the heaviest snow has
  ended...gusty winds will cause blowing and drifting of the snow.

* WHERE...Portions of central Pennsylvania.

* WHEN...Until 4 PM EST this afternoon. 

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts Pennsylvania
roadways. Visit www.511pa.com for the latest travel, roadway and
traffic conditions.

&&

$$

PAZ041-053-058-030100-
/O.CON.KCTP.WW.Y.0014.000000T0000Z-180303T0100Z/
Northern Lycoming-Columbia-Schuylkill-
Including the cities of Trout Run, Bloomsburg, Berwick, 
and Pottsville
1202 PM EST Fri Mar 2 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS
EVENING...

* WHAT...Additional bands of snow will continue to work westward
  this afternoon. Most locations will see accumulations of 1 to 3
  inches, but localized amounts up to 6 inches will be possible.

* WHERE...Northern Lycoming, Columbia and Schuylkill Counties.

* WHEN...Until 8 PM EST this evening, with the heaviest snow
  before sunset.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts Pennsylvania
roadways. Visit www.511pa.com for the latest travel, roadway and
traffic conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/ctp
873 
WWUS41 KCTP 022006
WSWCTP

URGENT - WINTER WEATHER MESSAGE
National Weather Service State College PA
306 PM EST Fri Mar 2 2018

PAZ004>006-022115-
/O.CAN.KCTP.WS.W.0005.000000T0000Z-180302T2100Z/
Warren-McKean-Potter-
Including the cities of Warren, Bradford, and Coudersport
306 PM EST Fri Mar 2 2018

...WINTER STORM WARNING IS CANCELLED...

Bands of heavy snow have ended across north central Pennsylvania.

$$

PAZ037-042-022115-
/O.CAN.KCTP.WS.W.0005.000000T0000Z-180303T0100Z/
Tioga-Sullivan-
Including the cities of Mansfield, Wellsboro, and Laporte
306 PM EST Fri Mar 2 2018

...WINTER STORM WARNING IS CANCELLED...

Patchy light snow will be possible into the early evening
hours...but the threat of heavy snow has ended.

$$

PAZ010>012-017-018-024-033-022115-
/O.CAN.KCTP.WW.Y.0014.000000T0000Z-180302T2100Z/
Elk-Cameron-Northern Clinton-Clearfield-Northern Centre-Cambria-
Somerset-
Including the cities of St. Marys, Ridgway, Emporium, Renovo, 
DuBois, Clearfield, Philipsburg, Johnstown, and Somerset
306 PM EST Fri Mar 2 2018

...WINTER WEATHER ADVISORY IS CANCELLED...

Steady snow has ended across the region.

$$

PAZ041-053-058-022115-
/O.CAN.KCTP.WW.Y.0014.000000T0000Z-180303T0100Z/
Northern Lycoming-Columbia-Schuylkill-
Including the cities of Trout Run, Bloomsburg, Berwick, 
and Pottsville
306 PM EST Fri Mar 2 2018

...WINTER WEATHER ADVISORY IS CANCELLED...

Patchy light snow will be possible into the early evening
hours...but the threat of heavy snow has ended.

$$

For more information from the National Weather Service visit
http://weather.gov/ctp

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this winter storm warning went out at Mar 1, 3:14 PM EST, 34 minutes earlier.

Area forecast discussion, Mar 1, 3:14 PM EST, 34 minutes before
Area Forecast Discussion
National Weather Service State College PA
314 PM EST Thu Mar 1 2018

.SYNOPSIS...
March will come in like a lion with a complex storm system set
to impact central PA Thursday and Friday. The storm will bring a
widespread soaking rain to the area which will change to snow
from west to east tonight. Strong, gusty winds are also expected
later tonight into Friday. Improving conditions are expected
over the weekend with winds gradually subsiding by Saturday as
high pressure builds into the area.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
Minor adjustments to the area of showers into this afternoon.
This based on radar. Interesting banding to the south
earlier...with returns moving in 2 different directions.

As of mid afternoon...a minimum in the rain has just moved
north of the MD border. Adjusted the grids for this.

Low pressure lifting east will reform off the coast overnight.
Potential for heavy snow across the far north late. Also of
concern is strong winds across the far southwest toward late
evening...working east late...as the the low bombs just
offshore.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH FRIDAY NIGHT/...
The upper level low will dig southeast overnight...as the low
reforms to the east.

Potential for strong winds...snow...and heavy rain. Strongest
winds still looking to be across the south...while areas near
the NY border will have the highest potential for heavy wet
snow.

Some area rivers will approach or exceed CS if fcst rain
occurs. Not looking as bad as last week...where it was quite wet
for many days. Thus no flood watch at this point.

Big issue for snow accumulation will be rather mild
temperatures. WPC mentioned that the NAM is a little too cold.
Thus snow grids a little higher than earlier shifts...but
did not want to go too high.

Temps on Friday will stay nearly steady.

Winds will slowly die down Friday Night.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Large low pressure moves further off the East Coast on Saturday,
but breezy conditions and light rain/snow showers will linger.

Conditions dry out Sunday into Monday, though Sunday could end
up with a decent amount of cloud cover as a weak shortwave
dives SE in upper flow. Next system and accompanying precip
set to arrive on Tuesday mainly in the form of rain, though
could mix with snow showers in the NE and other usually colder
areas.

Temps fall back to near normal for the weekend yet stay near or
a bit on the mild side of climo early next week.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
Rain just starting to result in lower conditions during the
last hour.

The first big issue will be some snow late tonight across the
far west.

Main issue will be strong winds late tonight into Friday.
Winds may gust to near 60 mph at times.

Improving conditions for the weekend.

Outlook...

Sat...Windy early.

Sun-Mon...No sig wx expected.

&&

.CLIMATE...
February 2018 will also go down as a top-5 wettest month at
several sites in south central PA including locally with the
wettest February at the State College COOP site on the PSU
campus. Monthly climate products will be disseminated by early
this afternoon.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from midnight EST tonight through Friday
evening for PAZ004>006-037-042.
High Wind Watch from 1 AM EST Friday through Friday evening
for PAZ033>036-056>059-063>066.

&&

SYNOPSIS...Dangelo/Martin
NEAR TERM...Martin/Steinbugl
SHORT TERM...Martin/Steinbugl
LONG TERM...Lambert/RXR
AVIATION...Martin
CLIMATE...Lambert
Hazardous weather outlook, Mar 1, 3:43 AM EST, 12 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
343 AM EST Thu Mar 1 2018

PAZ004>006-037-042-020845-
Warren-McKean-Potter-Tioga-Sullivan-
343 AM EST Thu Mar 1 2018

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Storm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ010>012-024-041-053-020845-
Elk-Cameron-Northern Clinton-Cambria-Northern Lycoming-Columbia-
343 AM EST Thu Mar 1 2018

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Snowfall on Friday into early Friday night could reach 3 inches. In
addition, wind gusts may reach 50 MPH. A Winter Weather Advisory may
be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ033-058-020845-
Somerset-Schuylkill-
343 AM EST Thu Mar 1 2018

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   High Wind Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   High Wind Watch.

In addition to strong winds, the snowfall on Friday into early
Friday night could reach 3 inches. A Winter Weather Advisory may be
needed.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ034>036-056-057-059-063>066-020845-
Bedford-Fulton-Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York-
Lancaster-
343 AM EST Thu Mar 1 2018

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   High Wind Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   High Wind Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ017>019-025>028-045-046-049>052-020845-
Clearfield-Northern Centre-Southern Centre-Blair-Huntingdon-Mifflin-
Juniata-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-
343 AM EST Thu Mar 1 2018

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Wind gusts may reach 50 MPH on Friday and early Friday night. A Wind
Advisory may be necessary.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 3:26 AM ESTHigh Wind WatchCTPAdams, Bedford, Cumberland, Dauphin, Franklin, Fulton and 6 more13 hr
Mar 1, 3:48 PM ESTWinter Storm WatchCTPColumbia, Schuylkill8 hr
Mar 1, 3:48 PM ESTWinter Weather AdvisoryCTPCambria, Cameron, Centre, Clearfield, Clinton, Columbia and 4 more23 hr
Mar 1, 4:03 PM ESTHigh Wind WarningCTPAdams, Bedford, Blair, Cambria, Cumberland, Dauphin and 8 more30 hr
Mar 1, 4:03 PM ESTWind AdvisoryCTPAdams, Centre, Clearfield, Clinton, Columbia, Cumberland and 15 more33 hr

Nearby

Winter Storm Warnings in Pennsylvania, 2018Every winter storm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.